Heart Disease Expert Forum
14 year old boy with tachycadia
About This Forum:

This forum is for questions and support regarding heart issues such as: Angina, Angioplasty, Arrhythmia, Bypass Surgery, Cardiomyopathy, Coronary Artery Disease, Defibrillator, Heart Attack, Heart Disease, High Blood Pressure, Mitral Valve Prolapse, Pacemaker, PAD, Stenosis, Stress Tests.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

14 year old boy with tachycadia

my son appox. 8months ago developed svt, we had test after test including a cardiac cath. electrical study, which came out only that he seems to be releasing to much epi into his system they were'nt able to do a ablation because they couldn't locate the source of the problem. we have also tested for any tumors that could cause this but those where also neg. We have tried differant medications verapamil, amnioadrone, which didn't work now were are on atenalol which only works some of the time he still has break through SVT multiple times a week is there any thing else we can do? the atenalol, because he has asthma quite severe has cause him to now have lower PFT then he has ever had before buts hes handleing that part okay.its the only drug that has help some so we are continueing to take it with our doc watching his lungs close. prior to all of this he was able to play sports and do just about any thing but now, a small amout of exercise will set him off, with chest pain, sob, and being close to passing out and a hrt rate of 200bpm.... Should I keep looking for an answer and better treatment.has anyone seen this before and found somehing that works long term. any hepl or info would be great.
Related Discussions
238671_tn?1189759432
As his symptoms sound severe and the atenolol aggravates the asthma, you may consider a repeat electrophysiological study. Sometimes, a second study can pick up a problem even if the first did not. Additionally, if he has not had an echocardiogram to evaluate the rest of his heart, that would be a good idea.
3 Comments
Blank
Avatar_n_tn
What is epi?  This is new to me!
Thanks!
Bob
Blank
Avatar_n_tn
My son is 6 years old and has just this week been diagnosed with ectopic atrial tachycardia. They thought it was SVT at first. He was given Adenosine intravenously which is suppose to take down the fast heart beat (he was up to 200 beats/min.). It did not work. He is seeing a pediatric cardiologist and he has given the EAT diagnosis. It is an ectopic "pacemaker" that is controlling the beating of the heart instead of his S.A. node and is not controlled by the brain, therefore just beats at any rate it wants. He is on Atenolol as well and although it has brought his heart rate down, the regular sinus node battles with the ectopic and his rate is up and down. But not near 200, about 130 at its highest. An echocardiogram showed the heart muscle was tired and that he has had this for some time but showed no symptoms until he fainted 2 mornings in a row. The heart muscle will return to normal after some time.
  I can't help but wonder if this is what your son has as well? Have they checked it out?
Blank
Continue discussion Blank
Blank
Request an Appointment
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank